| Model Number |
17-1325 |
| Medical Device Problem Codes |
Break (1069); Fracture (1260)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/14/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "the size 1 proximal broach tip broke off in the patients phalange while the surgeon was trying to remove the broach.Sequential broaching (up to size 2) was completed.The tip remained in the patient as removal would have been significantly more invasive." there was a 5 minute delay to the procedure.
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and is indeed broken.The device inspection could confirm the catalog and lot numbers reported were correct, and that tip of the broach is indeed broken.The device shows various scratches, which could be attributed to multiple years of use and reprocessing.The tip of the device shows a brittle fracture, showing that the instrument broke in a sudden manner, following the application of an important force.Based on investigation, the root cause was attributed to a user related issue.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
Event or Problem Description